Alert archive / New Hampshire / Special Weather Statements in 2020
Special Weather Statement, NWS Gray, ME
NWS Gray, ME issued this special weather statement at Jun 20, 2020, 1:08 PM EDT for Grafton County, New Hampshire. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2020, 1:08 PM EDT (17:08 UTC)
- Expired
- Jun 20, 2020, 1:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Gray, ME
County Grafton County, NH
The radar
The Portland,ME radar (KGYX), 135 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 5.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 525 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1603 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
188 WWUS81 KGYX 201708 SPSGYX Special Weather Statement National Weather Service Gray ME 108 PM EDT Sat Jun 20 2020 NHZ005-008-201745- Merrimack-Southern Grafton- 108 PM EDT Sat Jun 20 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL GRAFTON COUNTY... At 108 PM EDT, a strong thunderstorm was located near Groton, or 12 miles southwest of Plymouth. The storm is nearly stationary. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Grafton, Canaan, Danbury, Groton, Bristol, Hebron, Dorchester and Orange. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4372 7200 4371 7176 4357 7174 4358 7201 TIME...MOT...LOC 1708Z 001DEG 4KT 4365 7189 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this special weather statement went out at Jun 20, 10:06 AM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jun 20, 10:06 AM EDT, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1006 AM EDT Sat Jun 20 2020
.SYNOPSIS...
A large ridge of high pressure will continue to produce hot
weather into midweek. A few scattered afternoon showers and
thunderstorms are possible in the interior most days, otherwise
dry conditions will continue. A slow moving frontal system will
provide better rain chances for showers and thunderstorms
midweek.
&&
.NEAR TERM /TODAY/...
1000 AM...Minor updates to the forecast at this point. An area
of showers is trying to stand up just south of Laconia NH... and
is just now starting to produce lightning. Expect spotty, pulse
convection today with weak wind fields. Strong thermodynamics
in the warm and moist atmosphere will lead to gusty wind
potential... so have included this wording in thunderstorms too
especially with the 12Z sounding showing 890 J/kg of DCAPE.
650 AM...No real changes to today's forecast, just some
adjustment to temps/sky based on current conds. IT'll be hot
again, although with a somewhat better chc for a SHRA/TSRA.
especially in the mtns.
Previously...500 MB pattern shows some subtle changes today,
and will have some impact ons sensible, although overall pattern
of hot temps and increasing RH continue. The closed 500 MB to
our SW is making some inroads i our direction this morning with
little lobe of energy extending out of NT/PA into New England.
This will weaken the ridging a bit today, and help increase
instability a little bit. So, we see a chance of a few showers
and T-storms today. Terrain forcing will be the most likely
culprit to help along any convection, but there's some hints
form mesoscale models that maybe the sea breeze boundary could
act as a focus as well. Highest POPS /but still only CHC/ this
afternoon will be in the mtns, with slt chc pops extending into
srn NH, and almost to the ME coast. Highs may be a a degrees or
two shy of Friday, just because of some clouds inland, and also,
an earlier arrival of sea breeze on the coast, but still in the
upper 80s to low 80s most everywhere but the beaches which
should top out in the upper 70s to low 80s early this afternoon
before falling back a bit in onshore flow.
&&
.SHORT TERM /TONIGHT THROUGH SUNDAY/...
By around 00Z, ridging begins to strengthen again as a 500 MB
trough over the great lakes shifts the weak closed low back to
the west, so any convection should diminish quickly after loss
of heating. It'll be another mild and muggy night with lows
again in the 60s, coolest in the mtns and along the mid-coast.
Vly fog should be at least a slightly better bet than this
morning, but the dry conds and the short nights will continue to
work against it. Certainly anywhere that see any rain during
the day will have a much better chc for fog. Models do want to
bring fog bank into Pen bay area early Sunday morning, and some
may work its way onshore before daytime heating begins, but it
should move offshore after sunrise.
On Sunday, the ever present 500 MB closed to our SW, will
actually begin to shift E as it hooks up with weak wave coming
in from the west, and actually helps develop sfc low well to our
S. The most noticeable effect in our CWA will be some gradient
forced SE flow. This will allow for for cooler temps along the
coast and probably part way into the inland coastal ME counties
as well. Highs on the coast, from Portland N, will be in the mid
70s to low 80s. In the mountains of both ME and NH, and the
foothills of ME, his will be in the mid-upper 70s. Central and
southern NH will once again top out around 90. That SE flow will
produce enuf convergence to bring a threat for for SHRA/TSRA,
mainly over the mtns.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
The ensemble and deterministic model solutions remain in good agreement
on the long wave pattern through the first half of next week. We
begin the period on Monday with a weakening upper low across the
region being quickly absorbed into the westerlies. Ridging returns
by Monday night and Tuesday in response to a deepening upstream
trough over the northern plains. The upper trough will gradually
slide east into the region by the second half of next week. In the
dailies...daytime heating and the remnants of the upper low nearby
suggest we'll see at least widely scattered showers and thunderstorms
across inland sections on Monday. By Tuesday...weak ridging
returns although we'll still see scattered afternoon showers and
thunderstorms across interior sections. By Wednesday...the upper
trough will be approaching from the Great Lakes. An impulse and
associated cold front will be inching eastward into the region.
This boundary should provide a focus for more widespread shower
and thunderstorm activity...and the potential of putting a dent in
our current dry spell. The slow-moving boundary will be nearly
perpendicular to the upper flow...and with precipitable water
values approaching two inches...some locally heavy rainfall will
be possible Wednesday into Thursday.
&&
.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
Short Term...Mainly VFR thru Sunday. A brief period of vly fog
is possible this morning, and there may be a better chc Sunday
morning.
Long Term...
Mon - Tue...Sct MVFR in afternoon and evening SHRA/TSRA.
Wed...Areas of MVFR in SHRA/TSRA.
&&
.MARINE...
Short Term...Winds/seas stay below SCA criteria through Sunday.
Fog bank may move into the waters S of Penobscot Bay Sunday.
Long Term...
Wed...SCA's are possible outside the bays.
&&
.FIRE WEATHER...
Scattered afternoon showers and t-storms are possible today and
Sunday, but coverage will be spotty. Chances improve a little
bit over the mtns early next week. More moderate afternoon RH
values are expected into next week, with good recovery each
night.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Beach Hazards Statement until 9 PM EDT this evening for
MEZ023>028.
NH...Beach Hazards Statement until 9 PM EDT this evening for NHZ014.
MARINE...None.
&&
NEAR TERM...Casey/Cempa
SHORT TERM...Cempa
LONG TERM...SchwibsHazardous weather outlook, Jun 20, 2:52 AM EDT, 10 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 252 AM EDT Sat Jun 20 2020 MEZ007>009-012>014-018>022-033-NHZ001>013-015-210700- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Western And Central Hillsborough- 252 AM EDT Sat Jun 20 2020 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and Tonight. Hot temperatures and moderate humidity levels will produce heat indices in the upper 80s and lower 90s today. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Warm to hot conditions are expected through the rest of the weekend and into next week. Several days of 90 degree heat are likely away from the coast and mountains, leading to a build up of excess heat in buildings with poor circulation. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ023>028-NHZ014-210700- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Coastal Rockingham- 252 AM EDT Sat Jun 20 2020 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 7 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for south central Maine, southwest Maine and southern New Hampshire. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-170-172-174-210700- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM-Waters from Stonington ME to Port Clyde ME from 25 to 40 nm- Waters from Port Clyde ME to Cape Elizabeth ME from 25 to 40 nm- Waters from Cape Elizabeth ME to Merrimack River MA from 25 to 40 nm- 252 AM EDT Sat Jun 20 2020 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ES
In the hours before
Special weather statement, Jun 20, 10:05 AM EDT, 3 hours 3 minutes before
Special Weather Statement National Weather Service Gray ME 1005 AM EDT Sat Jun 20 2020 NHZ009-201445- Belknap- 1005 AM EDT Sat Jun 20 2020 ...A THUNDERSTORM WILL AFFECT CENTRAL BELKNAP COUNTY... At 1005 AM EDT, a strong thunderstorm was located near Laconia, moving north at 10 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. torrential downpours are expected. Locations impacted include... Laconia, Meredith, Gilmanton, Belmont, Gilford, Sanbornton and Tilton. This includes Interstate 93 between mile markers 59 and 64. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4344 7140 4342 7148 4353 7168 4362 7142 TIME...MOT...LOC 1405Z 164DEG 7KT 4348 7147 MLE
Special weather statement, Jun 20, 11:08 AM EDT, 2 hours before
Special Weather Statement
National Weather Service Gray ME
1108 AM EDT Sat Jun 20 2020
NHZ003-004-201600-
Northern Grafton-Northern Carroll-
1108 AM EDT Sat Jun 20 2020
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL GRAFTON COUNTY...
At 1108 AM EDT, a strong thunderstorm was located 8 miles east of
Woodstock, or 10 miles southeast of Lincoln. The storm is nearly
stationary.
Winds in excess of 35 mph and pea size hail are possible with this
storm.
Locations impacted include...
Lincoln, Woodstock, Sandwich, Waterville Valley, Livermore and
Thornton.
This includes Interstate 93 near mile marker 99.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4402 7168 4412 7139 4392 7137 4391 7140
4389 7156 4389 7159
TIME...MOT...LOC 1508Z 151DEG 1KT 4394 7152Special weather statement, Jun 20, 11:57 AM EDT, 1 hour 11 minutes before
Special Weather Statement National Weather Service Gray ME 1157 AM EDT Sat Jun 20 2020 NHZ002>006-201645- Northern Grafton-Southern Carroll-Southern Coos-Southern Grafton-Northern Carroll- 1157 AM EDT Sat Jun 20 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GRAFTON AND WEST CENTRAL CARROLL COUNTIES... At 1156 AM EDT, a strong thunderstorm was located 7 miles southeast of Woodstock, or 9 miles northeast of Plymouth, moving west at 5 mph. Winds in excess of 35 mph and pea size hail are possible with this storm. Locations impacted include... Lincoln, Plymouth, Holderness, Groton, Woodstock, Tamworth, Sandwich, Bartlett, Albany, Hebron, Ellsworth, Livermore, Rumney, Campton, Thornton, Waterville Valley, Hart's Location and Wentworth. This includes Interstate 93 between mile markers 80 and 99. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4410 7133 4391 7120 4372 7180 4398 7187 TIME...MOT...LOC 1556Z 079DEG 6KT 4389 7160
Special weather statement, Jun 20, 1:08 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Gray ME 108 PM EDT Sat Jun 20 2020 NHZ005-008-201745- Merrimack-Southern Grafton- 108 PM EDT Sat Jun 20 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL GRAFTON COUNTY... At 108 PM EDT, a strong thunderstorm was located near Groton, or 12 miles southwest of Plymouth. The storm is nearly stationary. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Grafton, Canaan, Danbury, Groton, Bristol, Hebron, Dorchester and Orange. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4372 7200 4371 7176 4357 7174 4358 7201 TIME...MOT...LOC 1708Z 001DEG 4KT 4365 7189
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:53 PM EDT | Beach Hazards Statement | GYX | Cumberland, Knox, Lincoln, Sagadahoc, Waldo, York | 24 hr |
| Jun 20, 2:49 PM EDT | Special Weather Statement | GYX | York | 41 min |
| Jun 20, 4:36 PM EDT | Special Weather Statement | GYX | Somerset | 24 min |
| Jun 20, 4:57 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 48 min |
| Jun 20, 5:02 PM EDT | Special Weather Statement | GYX | Somerset | 28 min |
| Jun 20, 5:30 PM EDT | Areal Flood Advisory | GYX | Somerset | 39 min |
| Jun 20, 7:57 PM EDT | Special Weather Statement | GYX | Waldo | 33 min |
| Jun 20, 10:05 AM EDT | Special Weather Statement | GYX | Belknap | 40 min |
| Jun 20, 11:08 AM EDT | Special Weather Statement | GYX | Grafton | 52 min |
| Jun 20, 11:57 AM EDT | Special Weather Statement | GYX | Grafton | 48 min |
| Jun 20, 1:03 PM EDT | Areal Flood Advisory | GYX | Carroll, Grafton, Merrimack | 2 hr |
| Jun 20, 1:09 PM EDT | Special Weather Statement | GYX | Grafton | 36 min |
| Jun 20, 1:18 PM EDT | Special Weather Statement | GYX | Strafford | 42 min |
| Jun 20, 1:24 PM EDT | Severe Thunderstorm Warning | GYX | Grafton | 36 min |
| Jun 20, 1:44 PM EDT | Severe Thunderstorm Warning | GYX | Grafton | 24 min |
| Jun 20, 3:14 PM EDT | Special Weather Statement | GYX | Sullivan | 46 min |
| Jun 20, 3:38 PM EDT | Severe Thunderstorm Warning | GYX | Sullivan | 20 min |
Nearby
Special Weather Statements in New Hampshire, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.